| Catalog Number |
136511000 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
08/29/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that this procedure was the fifth procedure on this patient's right hip.She initially fractured her hip for which bipolar components were used to repair her hip.She then underwent a second procedure three months later to convert her bipolar hip to a total hip due to dislocations and instability.During her third procedure, the patient's acetabular liner and femoral head were swapped out for a constrained acetabular liner and head due to continued dislocations.During her fourth procedure, her constrained acetabular liner and femoral head were swapped out a second time due to dislocation.Her hip had dislocated even though the constrained liner locking ring was still in place.During the patient's fourth procedure, doctor was unable to fully seat the locking ring for the first constrained liner he implanted.He then swapped it out for a second constrained liner, since he had damaged the polyethylene portion of the first liner while attempting to seat the locking ring.Unfortunately, he was also unsuccessful in his attempts to fully seat the second locking ring into the second liner.After numerous attempts to seat the locking ring, he left the second liner in place without its locking ring and reduced the patient's hip.During this fifth procedure, again due to dislocation, the doctor removed the patient's femoral head and constrained liner and replaced it with a longer length femoral head and another constrained liner.The doctor was able to successfully seat the liner's locking ring.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.